My "condition" has not improved much. This started over 2 years ago and at one point I had a sort of remission for 4 months. Then the all over pain returned. I've heard about the jaw issues and thankfully I haven't had any trouble there. So sorry to hear about your tooth and your pain. I have had a lot of blood work done to rule out some things, such as lupus, rheumatoid arthritis, MS, as well as a couple others (can't remember what else right now). Everything came back normal. I spoke with my OBGYN a few months after this pain started and he told me that they had never heard of anyone having these pain issues after stopping the Alendronate. My rheumatologist (which I never had as a doctor until after this pain started and forced me to see him) also said that the Alendronate would not cause this. So, on my last visit to him I brought him a printout from a link another gal having pain issues sent me. He said he was glad I brought it in and that it was a update from the FDA regarding this medication. Here's the link for you to read:
I see my rheumatologist again this month and will be curious to see if he's done any research on this. Seems like doctors are washing their hands of this medication and just continue to prescribe it. This pain at times is almost unbearable. I am on Gabapentin 300 mg. twice a day and it seems to help sometimes. On occasion, when I can't stand it anymore, I take 800 mg. of Ibuprofen and that is happening more and more often. It literally has ruined my life as I once knew it. I can no longer do the type of work I used to. What really scares me is that this junk stays in your body for TEN years. Let me know how you are doing and what you think about the FDA report. Maybe you want to print it out and take it to your doctor with you.View Thread
Hi, I'm SO GLAD you wrote in. I'm 57 years old, have been on osteoporosis meds for probably 10 years. After using another medication (I believe it was Actonel) for some years, I switched to Alendronate (generic for Foxamax) because it was less expensive. I got the good news from my Dr. this past February or March that I no longer had osteoporosis and I was to stop taking the medication (Alendronate 70 mg.). I can't remember when I stopped the Alendronate, but somewhere between then and now (which would be between February and May of this last year) I've become very sore in all my joints/muscles that I began to wonder if I had contracted Lymes Disease or was getting Rheumatoid Arthritis! I'm normally very active; I work with horses and thought I picked up a deer tick or something. I can hardly get into or out of bed, when I'm up, I can hardly walk or move my arms, and the muscles in my lower spine hurt so bad it feels like I have a big bruise there. This is waking me up at night, as whenever I switch positions in bed, I wake up from the pain. All my muscles in my hands and feet hurt, too. I've been using an elastic band to stretch my legs and arms before I get out of bed as I can hardly walk after I wake up. I don't believe this is an old age thing that came on this quickly and severely and am going to call my Dr. tomorrow to see if they've ever heard of this happening before. I would guess that I was off the Alendronate at least 1 month before these symptoms started. If this is what is causing me to feel like I've been run over by a wild buffalo, I hope it doesn't take too long to go away! Please let me know if you have found anything further regarding this. I'm tired of aching all the time and I feel like I went from a perfectly healthy 57 year old to feeling like I'm 300 years old in such a short time!!View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.